News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Dermatology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Dermatology Answers List

Forum Name: Dermatology Topics

Question: rapidly spreading red spots


 dnflgmn - Thu May 24, 2007 3:47 pm

Background:
1) 19 years old
2) female
6) got a rabies shot yesterday (left shoulder) and a week ago got tetanus diptheria pertussis (left shoulder), typhoid fever (left shoulder), yellow fever (right shoulder), and rabies (right shoulder) shots. I am also taking doxycycline for acne and as an antimalarial medication.

Today I was out in the sun a bit and after coming inside I noticed my left shoulder looked a little red/burnt. I also noticed that reddish-pinkish spots were present, most densely around the shoulder and then spreading out across my chest and back towards my right shoulder. That was about 3 hours ago; now I've noticed they have spread to my right arm (all the way to my hand and wrist) and on both my legs. The spots are not very dense/ they are spaced out, and range in size from the size of the head of a pin at the smallest to about 1 cm in diameter at the largest. Most, especially the new ones on my legs, seem to have a white ring around them (I'm caucasian/fair-skinned so it's not a big contrast to my natural skin tone but it is noticeable). The bumps are not itchy or painful.
I know doxycycline can cause sun-sensitivity but I've taken it for a few years and haven't had any problems before. I was wondering if you had any ideas of what the spots could be, any way I could stop them, and if they might have anything to do with my recent vaccinations. Thank you!
 Dr. Chan Lowe - Fri May 25, 2007 1:08 am

User avatar It doesn't sound like a reaction from the doxycycline; however, a vaccine reaction is possible (even probable). I am not familiar with the side effects of most of the vaccines you received since they are not routinely given in the US (unless you are visiting an endemic area).

If the spots continue to worsen or are not getting better in the next day or two I would recommend you follow up with your doctor.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here